Aa
A
A
A
Close
ADD / ADHD Community
3.38k Members
Avatar universal

seriously i need to know if anyone else has expierienced this side effect in adderall????

i started taking the generic for adderall 40mg, 20mg in the morning and 20mg in the afternoon 3 d/ ago and i have a sore throat and my tongue is a bit swollen and i developed these lesions.. one on each side of my tongue and its very irritating and a little painful. at the dentist yesterday they told me its wasn't an infection but they thought it was a side effect from unknowingly clenching my teeth, and rubbing against my tongue due to the adderall. i slept with a bite plate thing's last night to protect the sides of my tongue and they were a little better today. but now the tip of my tongue has all these little irritated taste buds and feels like i burnt it. i spoke to the pharmacist and he thinks its a reaction due to decreased saliva and recommended artificial saliva  to lubricate my mouth?  im 32 y/o. take 40mg of prozac a day and have suffered from depression on and off since my mom died 8 y/ago. recently ive been under an extreme amount of stress. other than this i really like it. it really helps me! what should i do? thanks!
7 Responses
Avatar universal
My son had such a drastic reaction to adderall we flushed the pills the next day.  He had severe stomach cramps with halucinations.  We were up all night.  There are a ton of meds out there that can work.  Don't give up.  I would call my doctor immediately and try something else.
Avatar universal
I haven't experienced the side effects that you've mentioned while taking Adderall.  But, I cannot stress enough how important it is to understand that each persons body tolerates medication differently. You could have "dry mouth" which is a common side effect of many psychiatric drugs, including Prozac and Adderall. I have to drink a lot of water, or just try to deal with being thirsty often.  Suprisingly, you get used to it.  If you can tolerate the side effects, I would say continue taking the Adderall and see if these inital side effects go away, as they sometimes do with these meds.  I wish you the best!

kstuff, psychotherapist w/ ADHD
406058 tn?1210594632
My 5y/o was pot on Adderall and it proved to be a nightmare drug for him! The pill tormented him .It changed him completely !!!! He became violent ,He was cursing ,he was so adgitated  that he would walk throught the house for HOURS!!! Whinning and crying .Sometimes it would last for 6 hours straight .He became depressed and almost lifeless at times .I actually wrote a poem about Adderall's effects on my son.It just about killed me to see him slipping away in his mind while on this medication and he was only on it for one month.I refused to give him any more and the dr changed it to concerta 27 mgs and now Trevor is back to being the sweet adorable little boy with the missing front teeth . I truly believe Adderall is not a good choice for small children to take for ADHD.In my book Trevor was no an Acid trip so to speak while he was on that drug!
Avatar universal
MY 8 YR OLD IS ON ADDERALL XR  PROZAC STRATTERA AND TRAZODONE. WE JUST STARTED THE ADDERALL XR BUT HE ALSO HAS OVERACTIVE THYROID AND HAND TREMORS THIS DID NOT START UNTIL THEY PUT HIM ON PROZAC 20 MG. ADDERALL XR 5 MG JUST STARTED LAST WEEK HAVE NOT SEEN NO CHANGES YET . JUST NEED SOME ADVICE ON THESES MEDS. FEEL FREE 2 CONCACT ME THANKS.

                                                WINNIE28
Avatar universal
I'm 19 and I'm perscribed on 3 20 mgs of instant release adderall  and 40 mg of prozac a day and I almost always have white ridges along the side of my tongue and irritated taste buds in the front. the back of my throat and tongue are rough and my tonsils and top of my throat get very red and tender. Sometimes my tongue swells so that I can't speak normally. I have seen a few different drs and they all just give me antibiotics cause they don't know what it is. Then on top of that, I'm constantly shaky but the moto tics are so embarrassing in public and just annoying at home. my heart is always racing, commonly have chest pain. I've realized that many of the side effects are common but i've never spoken to anyone who has tremors to the extent that i do.  The heart palpitations sometimes worry me, being only 19 years old. I realize that many of the side effects are trivial in regard to the performance of the drug but I have been trying to find more information on what the impact will be later on? Even the days I don't take the meds the tremors don't go away. Does the drug affect your neuro system on a more permanent level? It's scary to look at my 19 yr old body shaking and watching different muscles suddenly and involuntarily contract, On it, i sleep maybe 4 or 5 nights a week but if i don't take it i could sleep for days and do not care about the consequences, Does anybody have an info, advice....?
Avatar universal
Absolutly a side affect! You do all kinds of clenching teeth, dry mouh, pressing tongue against teeth. People do the same thing on Meth. Skin Picking,Grinding jaw around & odd body movements(kind of twitchy).
Avatar universal
I had the same side effects after one dose of 15 mg. I called the Pharmacist the next day after only sleeping 1.5 hours and they lowered it to 7.5. I am now doing better. I am able to concentrate and read for hours. You need to be put on a smaller dose and work your way up if you need to. Listen to your body. The lowest dose is 5 mg. Tell your doctor everything. They will work with you. If not, find a new doctor.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?